Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 283, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 8:34 PM CDT for Ellis County, Navarro County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 12, 2003, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:25 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 6:25 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT THU JUN 12 2003 ...AVIATION DISCUSSION... ANOTHER COMPLICATED AVIATION FORECAST THIS EVENING...AS ONE TSRA COMPLEX CONTINUES MOVING AWAY FROM DFW...WHILE ANOTHER COMPLEX IS CURRENTLY ORIGINATING NORTHWEST OF THE AREA. FOR NOW...WILL KEEP TAFS PRECIP-FREE UNTIL 13/03Z...AND INTRODUCE TSRA FROM 13/03-07Z. AS WAS THE CASE LAST NIGHT...AWW PRODUCTS WILL BE ISSUED AS REQUIRED. SHORT TERM GUIDANCE HINTS AT ANOTHER SIGNIFICANT CHANCE OF TSRA ACROSS NORTHERN HALF OF AREA ON FRIDAY AFTERNOON...AND WILL ADD VCTS TO TAFS TO ACCOUNT FOR THIS. 65/DD ...PREVIOUS PUBLIC DISCUSSION... MCS EXPECTED TO FORM NW TX THIS EVENING PROPAGATING SE OVER COLD POOL...PARALLEL TO STALLING OUTFLOW BOUNDARY. VERY HEAVY RAIN POSSIBLE WITH PWATS IN EXCESS OF 2 INCHES JUST SOUTH OF BOUNDARY. FLASH FLOODING POSSIBLE HOWEVER FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME. RAINFALL TOTALS MAY EXCEED 2 INCHES IN PORTIONS OF NORTH TEXAS BY 12Z FRIDAY. STRONGER VORT LOBE WILL MOVE IN FRIDAY NIGHT WITH LIKELY POPS MAINLY AFTER MIDNIGHT RAINFALL AGAIN MAY BE HEAVY WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES BY 12Z SATURDAY. ROBBINS DFW 69 88 70 86 / 60 60 60 60 ACT 69 90 70 87 / 40 40 60 60 PRX 69 87 70 84 / 60 60 60 60 DTO 69 88 70 85 / 60 60 60 60 TKI 69 88 70 85 / 60 60 60 60 DAL 69 89 70 86 / 60 60 60 60 TRL 67 89 68 85 / 60 60 60 60 CRS 68 89 69 86 / 60 60 60 60 TPL 69 91 70 87 / 40 40 60 60 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT THURSDAY FOR ZONES TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221... TXC237...TXC281...TXC333...TXC363...TXC367...TXC425...TXC429... TXC503.
Hazardous weather outlook, Jun 12, 5:15 PM CDT, 3 hours 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE. ACROSS THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD CHANCE OF THUNDERSTORMS TONIGHT. THUNDERSTORMS SHOULD FORM NEAR THE DRY LINE IN WEST TEXAS EARLY THIS EVENING. THESE STORMS WILL MOVE SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL... STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH TEXAS TONIGHT.
In the hours before
Local storm report, Jun 12, 7:10 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642PM FAIRFIELD TX WIND DAMAGE
06/12/03 FREESTONE REPORTED BY LAW
ENFORCEMENT...POWER LINES
DOWNLocal storm report, Jun 12, 7:17 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0714 PM JERMYN TX HAIL
06/12/03 JACK REPORTED BY LAW
ENFORCEMENT...MARBLE SIZE
HAILLocal storm report, Jun 12, 7:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM NEWCASTLE TX 1.75 INCH HAIL
06/12/03 YOUNG REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jun 12, 7:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM NEWCASTLE TX 1.75 INCH HAIL
06/12/03 YOUNG REPORTED BY SPOTTERLocal storm report, Jun 12, 8:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
730 PM NORMANGEE TX WIND DAMAGE
06/12/03 LEON REPORTED BY LAW
ENFORCEMENT...TREE BLOWN
DOWNLocal storm report, Jun 12, 8:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM MURRAY TX HAIL
06/12/03 YOUNG REPORTED BY EMERGENCY
MANAGEMENT..TOWARD MURRAY
AND SOUTH BENDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 59 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 37 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Jun 13, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Jun 13, 1:50 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Jun 13, 7:08 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Jun 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Jun 13, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.